Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 21, 2006, 3:15 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 22, 2006, 12:00 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 3:15 PM MST (22:15 UTC)
- In effect from
- Sep 22, 2006, 12:00 AM MST
- Expired
- Sep 22, 2006, 7:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2650 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 212215 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU SEP 21 2006 ...STRONG WINDS EXPECTED FRIDAY ACROSS PORTIONS OF EAST CENTRAL ARIZONA... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA FRIDAY...BRINGING STRONG WEST TO SOUTHWEST WINDS...ESPECIALLY NORTHEAST OF THE MOGOLLON RIM THROUGH THE CHUSKA MOUNTAINS. WINDS ARE EXPECTED TO INCREASE EARLY IN THE MORNING ACROSS NORTHWEST ARIZONA...WITH AREAS EAST OF THE SAN FRANCISCO PEAKS REACHING ADVISORY CRITERIA OVERNIGHT TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA FRIDAY NIGHT...WITH WINDS DECREASING FRIDAY EVENING. AZZ015-220615- /O.NEW.KFGZ.WI.Y.0022.060922T0700Z-060922T2300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 315 PM MST THU SEP 21 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST FRIDAY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST FRIDAY. EXPECT SOUTHWEST WINDS TO INCREASE OVERNIGHT EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN...INCLUDING DONEY PARK AND PORTIONS OF HIGHWAY 89 BETWEEN EAST FLAGSTAFF AND WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH WILL OCCUR BY EARLY MORNING. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-220615- /O.NEW.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 315 PM MST THU SEP 21 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING FRIDAY...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
5 follow-up statements
000 WWUS75 KFGZ 220555 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1055 PM MST THU SEP 21 2006 ...STRONG WINDS EXPECTED FRIDAY ACROSS PORTIONS OF EAST CENTRAL ARIZONA... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA FRIDAY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED...WITH THE FASTEST WINDS NORTHEAST OF THE MOGOLLON RIM TO THE CHUSKA MOUNTAINS. WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA EARLY FRIDAY MORNING ACROSS AREAS ON THE EAST FLANKS OF THE SAN FRANCISCO PEAKS. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA FRIDAY NIGHT...WITH WINDS DECREASING FRIDAY EVENING. AZZ015-221400- /O.CON.KFGZ.WI.Y.0022.060922T0700Z-060922T2300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1055 PM MST THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. EXPECT SOUTHWEST WINDS TO INCREASE EARLY FRIDAY MORNING OVER AREAS ON THE EASTERN FLANKS OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN. THIS INCLUDES THE DONEY PARK AND WINONA AREAS AND PORTIONS OF HIGHWAY 89 BETWEEN EAST FLAGSTAFF AND WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH WILL OCCUR BY EARLY MORNING. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-221400- /O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1055 PM MST THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING FRIDAY...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 220948 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 248 AM MST FRI SEP 22 2006 ...STRONG WINDS EXPECTED TODAY ACROSS PORTIONS OF EAST CENTRAL ARIZONA... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TODAY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED...WITH THE FASTEST WINDS FROM THE MOGOLLON RIM NORTHWARD TO THE CHUSKA MOUNTAINS. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA TONIGHT WITH DECREASING WINDS. AZZ015-221800- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 248 AM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. EXPECT STRONG SOUTHWEST WINDS OVER AREAS JUST EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN. THIS INCLUDES DONEY PARK AND WINONA ALONG WITH THE PORTION OF HIGHWAY 89 BETWEEN FLAGSTAFF AND WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL OCCUR THIS MORNING. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-221800- /O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 248 AM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING HOURS...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 4O TO 50 MPH BY EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 221616 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 916 AM MST FRI SEP 22 2006 ...STRONG WINDS ACROSS PORTIONS OF EAST CENTRAL ARIZONA TODAY... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TODAY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED...WITH THE FASTEST WINDS FROM THE MOGOLLON RIM NORTHWARD TO THE CHUSKA MOUNTAINS. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF ARIZONA TONIGHT WITH DECREASING WINDS. AZZ015-222300- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 916 AM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. EXPECT STRONG SOUTHWEST WINDS OVER AREAS JUST EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN. THIS INCLUDES DONEY PARK AND WINONA ALONG WITH THE PORTION OF HIGHWAY 89 BETWEEN FLAGSTAFF AND WUPATKI NATIONAL MONUMENT. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL OCCUR FOR THE REMAINDER OF THIS MORNING. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-222300- /O.CON.KFGZ.WI.Y.0022.060922T1800Z-060923T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 916 AM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. EXPECT WEST TO SOUTHWEST WINDS TO INCREASE DURING THE MORNING HOURS...WITH SPEEDS OF 20 TO 35 MPH AND GUSTS OF 40 TO 50 MPH BY THE EARLY AFTERNOON. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 222206 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 306 PM MST FRI SEP 22 2006 AZZ011>013-016-040-222315- /O.CAN.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK... FOREST LAKES...DILKON...KYKOTSMOVI 306 PM MST FRI SEP 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. AS A WEATHER SYSTEM CONTINUES TO MOVE SOUTHWARD ACROSS NORTHERN ARIZONA AT THIS TIME...WINDS ARE GRADUALLY TAPERING OFF BEHIND THE COLD FRONT. AS SUCH...WIND ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED FOR THIS AREA. $$ AZZ015-222315- /O.CAN.KFGZ.WI.Y.0022.000000T0000Z-060922T2300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 306 PM MST FRI SEP 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. AS A WEATHER SYSTEM CONTINUES TO MOVE SOUTHWARD ACROSS NORTHERN ARIZONA AT THIS TIME...WINDS ARE GRADUALLY TAPERING OFF BEHIND THE COLD FRONT. AS SUCH...WIND ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED FOR THIS AREA. $$ AZZ014-017-230200- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 306 PM MST FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. EXPECT STRONG WEST TO SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AND EARLY EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE OVER THE NEXT FEW HOURS. SOME WIND GUSTS RECORDED THUS FAR TODAY INCLUDE 45 MPH AT GREER... 44 MPH AT SAINT JOHNS...AND 39 MPH AT SHOW LOW. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 230152 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 652 PM MST FRI SEP 22 2006 AZZ014-017-230300- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-060923T0200Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 652 PM MST FRI SEP 22 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A COLD FRONT HAS MOVED THROUGH EASTERN ARIZONA EARLY THIS EVENING. THIS HAS ENDED THE THREAT OF STRONG SOUTHWEST WINDS. THUS THE WIND ADVISORY WILL EXPIRE AT 7 PM. PEAK WIND GUSTS TODAY INCLUDE 45 MPH AT GREER AND 44 MPH AT ST JOHNS. $$ 41
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 21, 9:30 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 21, 9:30 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU SEP 21 2006 .SYNOPSIS...A WEATHER DISTURBANCE FROM THE NORTH WILL BRING COOL AND WINDY CONDITIONS TO PORTIONS NORTHERN ARIZONA FRIDAY...AS WELL AS A CHANCE OF SHOWERS MAINLY NEAR THE FOUR CORNERS AREA. COOL AND BREEZY WEATHER WILL CONTINUE FOR THE WEEKEND...WITH TEMPERATURES RETURNING TO NEAR NORMAL NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST UNITED STATES. && .DISCUSSION... STRONG NORTHWESTERLY UPPER LEVEL FLOW CONTINUES ACROSS THE WESTERN STATES TODAY ON THE BACK SIDE OF A LARGE SCALE TROUGH. THIS WILL BRING A RELATIVELY COOL DAY TODAY WITH BREEZY WEST TO NORTHWEST WINDS. A DISTURBANCE EMBEDDED IN THIS FLOW IS PROGGED TO CROSS NORTHERN AZ TONIGHT...TIGHTENING GRADIENTS ACROSS THE AREA...WHICH WILL RESULT IN 700 MB FLOW UP TO AROUND 50 KTS BY 12Z/500 AM FRIDAY. NORMALLY THIS WOULD BE QUITE SUFFICIENT FOR ADVISORY LEVEL WINDS...HOWEVER THE EARLY MORNING TIMING WILL LIKELY PRECLUDE ADVISORY WINDS FOR MOST AREAS OVERNIGHT DUE TO THE ABSENCE OF DEEP MIXING. THE NOTABLE EXCEPTION WOULD BE FOR AREAS EAST TO NORTHEAST OF THE SAN FRANCISCO PEAKS AND MT ELDEN...INCLUDING DONEY PARK AND HIGHWAY 89 TO NEAR THE WUPATKI TURNOFF...WHERE WAVE BREAKING TYPICALLY CREATES STRONG WIND AREAS OVERNIGHT. BY 18Z...THE AREA OF 40KT PLUS 700 MB WINDS WILL SHIFT EASTWARD...WITH AREAS FROM THE EASTERN MOGOLLON RIM THROUGH THE CHUSKA MOUNTAINS IN A FAVORABLE AREA FOR STRONG WINDS. A WIND ADVISORY IS BEING CONSIDERED FOR ISSUANCE WITH THE AFTERNOON FORECAST PACKAGE FOR THESE AREAS. IN ADDITION...THIS SYSTEM WILL BRING WITH IT ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SHOWERS FROM THE MOGOLLON RIM NORTHEASTWARD...WITH THE GREATEST CHANCE BEING NEAR THE FOUR CORNERS AREA. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE BUILDING OVER THE ROCKIES WILL BRING NORTHEASTERLY BREEZES WITH COOL AND DRY CONDITIONS FOR THE WEEKEND...WITH LIGHTER WINDS AND WARMER TEMPERATURES EXPECTED NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE WEST. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED TODAY WITH CIRRUS MOVING ACROSS NORTHERN ARIZONA IN ADVANCE OF NEXT WX SYSTEM ON FRIDAY. FOR FRIDAY...EXPECT WINDY CONDITIONS TO DEVELOP BY EARLY MORNING AT A FEW HIGHER ELEVATION SITES...WITH NMRS LOCATIONS AFT 17Z EAST OF A KPGA TO KPAN LINE EXPERIENCING SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH. WINDS FORECAST TO DIMINISH AFT 02Z FRIDAY EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE && ONTON/TC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.